MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: lap cholecystectomy event description: grasper was being used to remove the gall bladder.Surgeon heard a crack when closing the handle and the grasper locked up.Surgeon grabbed a second grasper and the jaws would not close all the way.The third grasper worked and was used to complete the case.Account manager was onsite and confirmed the findings of the surgeon for the first two graspers.No patient injury.Product is available for return.Additional information provided by [name] on 28feb2024 via email: i spoke with the customer again last night and she informed me that the incident occurred on monday 2/26, not yesterday.Thank you for you assistance.Please let me know if there is anything else i can assist with.Additional information provided by [name] on 28feb2024 via email: the jaws did not detach or break off.No materials were lost in the patient.The surgeon was grasping the gallbladder when he heard a snap sound come from the handle.He was able to release the gallbladder at which point a second grasper was opened.The second grasper locked up without tissue in the jaws and was removed.Case was completed using a third grasper.They had one grasper of the same lot as the defective two in their sterile core which we pulled and set aside with the two defective graspers.Patient status: no patient injury.Intervention: the case was completed with a new one.
 
Event or Problem Description
Procedure performed: lap cholecystectomy.Event description: grasper was being used to remove the gall bladder.Surgeon heard a crack when closing the handle and the grasper locked up.Surgeon grabbed a second grasper and the jaws would not close all the way.The third grasper worked and was used to complete the case.Account manager was onsite and confirmed the findings of the surgeon for the first two graspers.No patient injury.Product is available for return.Additional information provided by [name] on (b)(6) 2024 via email: i spoke with the customer again last night and she informed me that the incident occurred on monday (b)(6) 2024, not yesterday.Thank you for you assistance.Please let me know if there is anything else i can assist with.Additional information provided by [name] on (b)(6) 2024 via email: the jaws did not detach or break off.No materials were lost in the patient.The surgeon was grasping the gallbladder when he heard a snap sound come from the handle.He was able to release the gallbladder at which point a second grasper was opened.The second grasper locked up without tissue in the jaws and was removed.Case was completed using a third grasper.They had one grasper of the same lot as the defective two in their sterile core which we pulled and set aside with the two defective graspers.Patient status: no patient injury.Intervention: the case was completed with a new one.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed that the grasper could not be actuated.Visual inspection was performed where the jaw post was observed to be dislodged from the grasper head.Based on the condition of the returned unit, it is likely that the reported event was caused by the jaw post dislodgment which resulted from a large actuation force applied to the handle.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation, along with an additional sterile non-event unit from the same lot.The complainant¿s experience of being unable to open the jaws was confirmed.Functional testing was performed where the event unit was unable to be actuated, as neither the handle nor jaws would open.Visual inspection was performed on the returned event unit, where it was observed that the jaw posts of both jaws had dislodged from the curved slot track.Visual and functional testing was performed on the additional sterile non-event unit from the same lot, where no damages or non-conformances were observed.The sterile non-event unit was able to be actuated and the locking mechanism was functional without issue.Based on the condition of the returned unit, it is possible that the damaged components resulted in the dislodgement of the jaw post.However, applied medical has reviewed the details surrounding the event and related products and is unable to determine the exact cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: section h6 (investigation conclusion) is being updated to "4315 - cause not established".Section h11 contains an updated narrative based on the updated investigation.
 
Event or Problem Description
Procedure performed: lap cholecystectomy event description: complaint 1 of 2: (b)(4) [mfr 2027111-2024-00508], complaint 2 of 2: (b)(4) [mfr 2027111-2024-00961].Grasper was being used to remove the gall bladder.Surgeon heard a crack when closing the handle and the grasper locked up.Surgeon grabbed a second grasper and the jaws would not close all the way.The third grasper worked and was used to complete the case.Account manager was onsite and confirmed the findings of the surgeon for the first two graspers.No patient injury.Product is available for return.Additional information provided by [name] on 28feb2024 via email: i spoke with the customer again last night and she informed me that the incident occurred on monday 2/26, not yesterday.Additional information provided by [name] on 28feb2024 via email: the jaws did not detach or break off.No materials were lost in the patient.The surgeon was grasping the gallbladder when he heard a snap sound come from the handle.He was able to release the gallbladder at which point a second grasper was opened.The second grasper locked up without tissue in the jaws and was removed.Case was completed using a third grasper.They had one grasper of the same lot as the defective two in their sterile core which we pulled and set aside with the two defective graspers.Patient status: no patient injury.Intervention: the case was completed with a new one.

Brand Name
C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key19084022
Report Number2027111-2024-00508
Device Sequence Number7759784
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)260925(30)01(10)1505316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Model NumberC4130
Device Catalogue Number101476261
Device Lot Number1505316
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date09/23/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown